Alert archive / Kansas / Winter Storm Warnings in 2022
Winter Storm Warning 3, NWS Wichita, KS
NWS Wichita, KS issued this winter storm warning at Mar 9, 2022, 3:20 AM CST for 5 counties in Kansas. It took effect at Mar 9, 2022, 6:00 PM CST. It was in force for 19 hr. 20 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 9, 2022, 3:20 AM CST (09:20 UTC)
- In effect from
- Mar 9, 2022, 6:00 PM CST
- Expired
- Mar 10, 2022, 1:14 PM CST
- In force
- 19 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Russell County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 147 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 5:55 AM CST | SNOW 5 | Russell, KS | AROUND 5 INCHES OF SNOW WAS ESTIMATED BY LAW ENFORCEMENT. |
| Mar 10, 5:59 AM CST | SNOW 1 | 2 E Great Bend, KS | 1 INCH OF SNOW WAS ESTIMATED BY LAW ENFORCEMENT. |
| Mar 10, 6:03 AM CST | SNOW 2 | Ellsworth, KS | 1 TO 2 INCHES OF SNOW WAS REPORTED BY LAW ENFORCEMENT AS WELL AS CARS SLIDING OFF THE ROADS. |
| Mar 10, 6:11 AM CST | SNOW 2.5 | Salina, KS | 2 TO 3 INCHES OF SNOW WAS MEASURED BY LAW ENFORCEMENT. |
| Mar 10, 6:33 AM CST | SNOW 3 | 4 E Smolan, KS | SPOTTER REPORTED 3 INCHES OF SNOW WITH DRIFTING. |
| Mar 10, 6:45 AM CST | SNOW 9.5 | 5 Ssw Ash Grove, KS | SPOTTER MEASURED 9.5 INCHES OF SNOW IN NORTHWESTERN LINCOLN COUNTY. |
| Mar 10, 7:00 AM CST | SNOW 4.8 | 5 Nw New Cambria, KS | COCORAHS STATION KS-SA-26 SALINA 8.7 NNE. |
| Mar 10, 7:00 AM CST | SNOW 5 | 1 Se Lincoln, KS | CO-OP OBSERVER STATION LICK1 LINCOLN 1 SE. |
| Mar 10, 7:00 AM CST | SNOW 5 | 1 Se Lincoln, KS | |
| Mar 10, 7:00 AM CST | SNOW 6 | 1 Ne Sylvan Grove, KS | |
| Mar 10, 7:00 AM CST | SNOW 6.2 | 2 Ene Westfall, KS | COCORAHS STATION KS-LC-3 BEVERLY 4.6 S. |
| Mar 10, 7:00 AM CST | SNOW 6.4 | Russell, KS | COCORAHS STATION KS-RS-32 RUSSELL 0.4 WNW. |
| Mar 10, 7:00 AM CST | SNOW 6.4 | Russell, KS | |
| Mar 10, 7:00 AM CST | SNOW 8 | 7 Wnw Barnard, KS | CO-OP OBSERVER. |
| Mar 10, 7:00 AM CST | SNOW 8 | 7 Wnw Barnard, KS | |
| Mar 10, 7:54 AM CST | SNOW 6 | 6 Wsw Glendale, KS | 6 INCHES OF SNOW WAS MEASURED BY A TRAINED SPOTTER. |
| Mar 10, 7:54 AM CST | SNOW 6 | 6 Wsw Glendale, KS | |
| Mar 10, 9:00 AM CST | SNOW 11 | 5 Ssw Waldo, KS | COCORAHS STATION. |
| Mar 10, 9:00 AM CST | SNOW 11 | 5 Ssw Waldo, KS | |
| Mar 10, 11:00 AM CST | SNOW 4.5 | Ellsworth, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
495 WWUS43 KICT 090920 WSWICT URGENT - WINTER WEATHER MESSAGE National Weather Service Wichita KS 320 AM CST Wed Mar 9 2022 KSZ032-033-092330- /O.UPG.KICT.WS.A.0003.220310T0000Z-220311T0000Z/ /O.NEW.KICT.WS.W.0003.220310T0000Z-220311T0000Z/ Russell-Lincoln- Including the cities of Russell, Lincoln, and Sylvan Grove 320 AM CST Wed Mar 9 2022 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST THURSDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 7 inches. * WHERE...Russell and Lincoln Counties. * WHEN...From 6 PM this evening to 6 PM CST Thursday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Wind chill values will fall to near zero by Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ047>049-092330- /O.UPG.KICT.WS.A.0003.220310T0000Z-220311T0000Z/ /O.NEW.KICT.WW.Y.0008.220310T0000Z-220311T0000Z/ Barton-Ellsworth-Saline- Including the cities of Great Bend, Ellsworth, Wilson, and Salina 320 AM CST Wed Mar 9 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST THURSDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches. * WHERE...Barton, Ellsworth and Saline Counties. * WHEN...From 6 PM this evening to 6 PM CST Thursday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Wind chill values will fall to near zero by Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ050>053-067-068-092330- /O.NEW.KICT.WW.Y.0008.220310T0000Z-220311T0000Z/ Rice-McPherson-Marion-Chase-Reno-Harvey- Including the cities of Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, and Newton 320 AM CST Wed Mar 9 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST THURSDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Portions of Central and South Central Kansas. * WHEN...From 6 PM this evening to 6 PM CST Thursday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Wind chill values will fall to near zero by Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Ketcham
3 follow-up statements
925 WWUS43 KICT 092024 WSWICT URGENT - WINTER WEATHER MESSAGE National Weather Service Wichita KS 224 PM CST Wed Mar 9 2022 KSZ047>049-101030- /O.UPG.KICT.WW.Y.0008.220310T0000Z-220311T0000Z/ /O.EXA.KICT.WS.W.0003.220310T0000Z-220311T0000Z/ Barton-Ellsworth-Saline- Including the cities of Great Bend, Ellsworth, Wilson, and Salina 224 PM CST Wed Mar 9 2022 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST THURSDAY... * WHAT...Moderate to heavy snow is expected. Total snow accumulations of 6 to 8 inches. * WHERE...Barton, Ellsworth and Saline Counties. * WHEN...From 6 PM this evening to 6 PM CST Thursday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions will impact the Thursday morning commute. * ADDITIONAL DETAILS...Wind chill values will fall to near zero by Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ032-033-101030- /O.CON.KICT.WS.W.0003.220310T0000Z-220311T0000Z/ Russell-Lincoln- Including the cities of Russell, Lincoln, and Sylvan Grove 224 PM CST Wed Mar 9 2022 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST THURSDAY... * WHAT...Moderate to heavy snow expected. Total snow accumulations of 6 to 8 inches. * WHERE...Russell and Lincoln Counties. * WHEN...From 6 PM this evening to 6 PM CST Thursday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions will impact the Thursday morning commute. * ADDITIONAL DETAILS...Wind chill values will fall to near zero by Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ050>053-067-068-101030- /O.CON.KICT.WW.Y.0008.220310T0000Z-220311T0000Z/ Rice-McPherson-Marion-Chase-Reno-Harvey- Including the cities of Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, and Newton 224 PM CST Wed Mar 9 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST THURSDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Portions of Central and South Central Kansas. * WHEN...From 6 PM this evening to 6 PM CST Thursday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the Thursday morning commute. * ADDITIONAL DETAILS...Wind chill values will fall to near zero by Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
056 WWUS43 KICT 100949 WSWICT URGENT - WINTER WEATHER MESSAGE National Weather Service Wichita KS 349 AM CST Thu Mar 10 2022 KSZ032-033-047>049-110000- /O.CON.KICT.WS.W.0003.000000T0000Z-220311T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, and Salina 349 AM CST Thu Mar 10 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Moderate snow is expected. Total snow accumulations of 6 to 8 inches. * WHERE...Central Kansas. * WHEN...This morning to 6 PM CST This evening. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions will impact the morning commute. * ADDITIONAL DETAILS...Wind chill values will fall to near zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ069>072-082-083-091>096-098>100-110000- /O.EXB.KICT.WW.Y.0008.220311T0000Z-220311T1800Z/ Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-Sumner- Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 349 AM CST Thu Mar 10 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST FRIDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Portions of South Central and Southeast Kansas. * WHEN...From 6 PM this evening to noon CST Friday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the Thursday morning commute. * ADDITIONAL DETAILS...Wind chill values will fall to near zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ050>053-067-068-110000- /O.CON.KICT.WW.Y.0008.000000T0000Z-220311T0000Z/ Rice-McPherson-Marion-Chase-Reno-Harvey- Including the cities of Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, and Newton 349 AM CST Thu Mar 10 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches. * WHERE...Portions of Central and South Central Kansas. * WHEN...This morning to 6 PM CST This Evening. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the Thursday morning commute. * ADDITIONAL DETAILS...Wind chill values will fall to near zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Ketcham
105 WWUS43 KICT 101914 WSWICT URGENT - WINTER WEATHER MESSAGE National Weather Service Wichita KS 114 PM CST Thu Mar 10 2022 KSZ032-033-047>049-102015- /O.CAN.KICT.WS.W.0003.000000T0000Z-220311T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, and Salina 114 PM CST Thu Mar 10 2022 ...WINTER STORM WARNING IS CANCELLED... Very light snow or flurries may occur this afternoon but no additional accumulation is anticipated. $$ KSZ050>053-067-068-102015- /O.CAN.KICT.WW.Y.0008.000000T0000Z-220311T0000Z/ Rice-McPherson-Marion-Chase-Reno-Harvey- Including the cities of Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, and Newton 114 PM CST Thu Mar 10 2022 ...WINTER WEATHER ADVISORY IS CANCELLED... Flurries may occur this afternoon but no additional accumulation is anticipated. $$ KSZ069>072-082-083-091>096-098>100-110915- /O.CON.KICT.WW.Y.0008.220311T0000Z-220311T1800Z/ Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-Sumner- Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 114 PM CST Thu Mar 10 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST FRIDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Portions of South Central and Southeast Kansas. * WHEN...From 6 PM this evening to noon CST Friday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the Thursday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this winter storm warning went out at Mar 9, 3:15 AM CST, 5 minutes earlier.
Area forecast discussion, Mar 9, 3:15 AM CST, 5 minutes before
Area Forecast Discussion National Weather Service Wichita KS 315 AM CST Wed Mar 9 2022 .SHORT TERM...(Today through Friday night) Issued at 312 AM CST Wed Mar 9 2022 Bottom line up front: **Moderate to heavy snow expected along the Interstate 70 corridor late tonight through midday Thursday. **Upgraded a portion of winter storm watch to a winter storm warning, with a Winter Weather advisory for the rest of central KS. A subtle cold front across central KS, continues to sag south early this morning, with surface winds shifting to the north across most of central KS. Expect this front to progress south, close to the KS/OK border before stalling later this morning, and advancing back to the north for the afternoon hours. This boundary will be a little problematic when it comes to max temps today, as colder air oozes into central KS. So portions of central KS, may see max temperatures colder than yesterday by a few degrees, in the lower 40s. Counties across southern KS should climb back into the lower 50s today, but there is some potential for max temperatures to be cooler, if the frontal boundary doesnt make it back as far north as expected. So adjusted max temps down some for this chance. Widespread ascent looks to increase across the front range of the Rockies by this afternoon and tonight, as shortwave moves out of the Pacific NW and dives SE into the Rockies. This ascent and widespread forcing from a slightly coupled upper level jet will gradually shift east into the plains late this evening and tonight. The above mentioned frontal boundary, pushing back to the north, will tighten the baroclinic zone over central KS in the low to mid layers, as the ascent moves out into the plains. A chance of rain and rain rapidly changing to snow will develop late this evening and overnight across central KS, along this baroclinic zone, as theta-E advection increases and mid level frontogenesis increases. As the evening progresses, most of the forecast soundings across central KS will drop below freezing, so precipitation type looks to quickly become ALL snow, with a deep dendritic snow growth layer expected to develop over northern KS for the overnight hours into the early morning hours on Thu. This east-west mid level frontogenetic (SNOW) band stays rather stationary along or just north of I-70, for a sustained period of moderate to heavy snowfall for portions of central KS, especially for areas just north of I-70 during the morning hours on Thu. Given the deep dendritic growth zone, could see fairly high snow to liquid ratios (SLR's) and high snowfall rates over an inch an hour during the morning hours on Thu. Latest short range model trends suggest the heaviest band of snow will occur across northern KS, but portions of central KS will be on the southern edge of the heaviest snow bands, so we could potentially see 5 to 6 inches across Lincoln and Russell Co's. So expect increasing hazardous travel along Interstate 70 for Thursday morning. So switched the Winter Storm Watch to a Winter Storm warning for tonight through Thu for this area. Areas just south of this heavier snow band will probably see a solid 3 to 5 inches. So will go with a winter weather advisory across the rest of central KS for this snow. Expect to see quite a sharp cutoff on the southern edge with this initial round of snow by midday Thu, so where to cutoff the southern extent of the advisory is problematic. For now, plan on keeping the winter advisory across central KS, mainly along and north of Highway 50. Another question over the next forecast shift will be how far south the measurable snow will make it. With the current trend, think even portions of southern KS may see snow light snow amounts by Thursday afternoon and certainly by Thu night as the colder air sags south. Could even see another frontogenetic area of snow develop over southern KS by late Thu night, which is when most of southern KS may see some light snow accumulations. Will let the day shift look at the southern snow extent and little further and make adjustments as needed. By Fri morning another shortwave is expected to dive south out of central Canada, which will lead to a reinforcing shot of much colder air dropping south across the plains for late Thu night through Fri night. This will lead to temperatures almost 20 degrees below normal for early March. Think forecast max temperatures for Fri may have to be lowered, as max temperatures will struggle to reach the middle 30s on Fri, given expected fresh snow cover and strong cold advection. With the strong Canadian high pressure settling over the region for Fri night, expect to see low temperatures in the single digits to the teens with wind chill values near zero. Ketcham .LONG TERM...(Saturday through Tuesday) Issued at 312 AM CST Wed Mar 9 2022 The one good thing about March, is cold intrusions tend to not last very long, as mid level flow shifts to more a NW flow, which will lead to a warming trend by Sat and especially by Sunday, with good downslope flow. Will have to keep an eye on snow cover, as this may temper the warmup for the weekend. the warming trend looks to continue for the beginning of next week, with temperatures climbing well above normal. A shortwave trough is progged to sweep eastward across the central plains early in the week although lots of uncertainty remain on its path, and confidence remains too low to increase pops at this time. Above normal temperatures and dry weather conditions are anticipated through the period. Ketcham && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1133 PM CST Tue Mar 8 2022 Surface cold front will slide southward across the area overnight. East to northeast winds will increase behind the front on Wednesday ahead of our next Winter storm system. This upper trof will approach the area Wednesday evening with snow developing across western portions of central Kansas. While VFR conditions will prevail thru most of the forecast valid period, MVFR cigs and vsbys in light snow can be expected at KRSL and KGBD Wednesday evening. KED && .FIRE WEATHER... Issued at 312 AM CST Wed Mar 9 2022 For the next few days fire weather concerns are expected to remain low. With temps expected to remain near or slightly below normal the next few days, relative humidity values will be held in check. Increasing snow chances across central Kansas, will also help keep the fire danger on the lower side. Surface winds will start out from the north today, but will gradually shift back to the east-southeast by this afternoon. The next day with fire weather concerns looks to be Sunday when temps warm back up into the 60s. Ketcham && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 51 25 34 19 / 10 30 40 40 Hutchinson 46 20 28 16 / 10 80 60 30 Newton 48 22 30 18 / 10 60 50 30 ElDorado 50 25 34 19 / 10 40 40 40 Winfield-KWLD 53 29 41 21 / 10 20 30 40 Russell 41 14 24 10 / 10 100 90 20 Great Bend 43 15 24 12 / 10 90 80 20 Salina 44 19 27 14 / 10 100 100 20 McPherson 45 20 27 15 / 10 90 70 30 Coffeyville 55 31 50 23 / 10 20 30 40 Chanute 53 30 43 21 / 10 10 40 40 Iola 51 28 39 21 / 10 10 50 40 Parsons-KPPF 54 30 47 22 / 10 10 30 40 && .ICT WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 6 PM this evening to 6 PM CST Thursday for KSZ047>053-067-068. Winter Storm Warning from 6 PM this evening to 6 PM CST Thursday for KSZ032-033. && SHORT TERM...Ketcham LONG TERM...Ketcham AVIATION...KED FIRE WEATHER...Ketcham
Hazardous weather outlook, Mar 8, 5:12 PM CST, 10 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 512 PM CST Tue Mar 8 2022 KSZ032-033-047>053-067>072-082-083-091>096-098>100-092315- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 512 PM CST Tue Mar 8 2022 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A storm system will bring accumulating snow and much colder air to the region on Wednesday night through Thursday night. The highest accumulations are expected along and north of I-70 where 5 to 7 inches are forecast. Please see the latest winter storm watch for additional details. Also, be sure to check later forecasts as we continue to refine the forecast. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 3:20 AM CST | Winter Weather Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 18 more | 54 hr |
Nearby
Winter Storm Warnings in Kansas, 2022Every winter storm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.